Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 288, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 26, 2003, 3:37 PM CDT for Jefferson County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 26, 2003, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:45 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 26, 2:45 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT TUE AUG 26 2003 MAIN FORECAST PROBLEMS WILL BE TIMING OF PRECIPITATION THROUGH THE REMAINDER OF THE WEEK...AND RESULTANT TEMPERATURE TRENDS. SURFACE CONVERGENT BOUNDARY REMAINS ACROSS SOUTHEAST NEBRASKA AND APPEARS TO BE TIED INTO A TROPICAL PLUME OF MOISTURE FROM THE SOUTHERN TIER OF STATES. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF THE BOUNDARY THIS AFTERNOON... SPECIALLY NEAR THE KANSAS BORDER. THESE STORMS WILL PRIMARILY CONTAIN GUSTY WINDS AS SUB-CLOUD LAYER REMAINS QUITE DRY AS NOTED ON KOAX SOUNDING THIS MORNING AND BUFKIT PROFILES VICINITY STORMS. WE FEEL THAT THE MOISTURE PLUME SHOULD REMAIN CONFINED TO THE SOUTHERN THIRD OF THE FA TONIGHT MAINLY SOUTH OF INTERSTATE 80. THE MOISTURE PLUME REORIENTS ITSELF ON WEDNESDAY AND BEGINS TO MOVE BACK NORTH INTO THE FORECAST AREA IN RESPONSE TO A WEAK SHORT WAVE ALOFT AND AS A SOUTHEASTERLY RETURN FLOW DEVELOPS. THIS SHOULD SPREAD THE CHANCE OF RAIN BACK INTO THE ENTIRE FORECAST AREA BY AFTERNOON. THE MOISTURE PLUME THEN GETS PUSHES SLOWLY EASTWARD WEDNESDAY NIGHT AS THE REAL COLD FRONT BEGINS TO MOVE INTO CENTRAL NEBRASKA. FOR NOW...WILL MAINTAIN A SLIGHT CHANCE OF PRECIP WEDNESDAY NIGHT...BUT FEEL THAT THE BETTER CHANCE EXISTS ON THURSDAY AHEAD OF THE COLD FRONT. WE HAVE OPTED TO USE THE SLOWER ETA/CANADIAN SOLUTION TO THE FRONTAL PASSAGE ON THURSDAY...WHICH WOULD ALLOW TEMPERATURES TO WARM BACK INTO THE MIDDLE 90S AS AN H85 THERMAL RIDGE PUSHES INTO THE FORECAST AREA. WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS SPREADING WEST TO EAST THURSDAY NIGHT...WITH LINGERING CHANCE OF SHOWERS SOUTHEASTERN ZONES AS COLD FRONT PUSHES THROUGH THAT AREA FRIDAY MORNING. MUCH COOLER TEMPERATURES WILL THEN FILTER IN BEHIND THE FRONT ON FRIDAY...MORE SEASONAL AND BACK TO NORMAL. NEXT FORECAST CHALLENGE LIES IN ANY POSSIBLE WEATHER ON SATURDAY. THE GFS HAS BEEN CONSISTENT IN MOVING ANOTHER SHORT WAVE AND AREA OF MOISTURE. HAVE OPTED TO ADD A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...AND HAVE COOLED TEMPERATURES INTO THE LOWER 70S BASED ON MEDIUM RANGE ENSEMBLE PROGS. THEREAFTER...HIGH PRESSURE BUILDS ACROSS THE REGION FOR THE REMAINDER OF THE HOLIDAY WEEKEND WITH DRY WEATHER AND MILD TEMPERATURES IN THE UPPER 70S TO LOWER 80S. .OMA...NONE. DEWALD
Hazardous weather outlook, Aug 26, 12:20 PM CDT, 3 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1220 PM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON AND EVENING. A FEW STORMS...GENERALLY SOUTH OF A LINE FROM OAKLAND IOWA TO BEATRICE NEBRASKA...COULD BECOME SEVERE. THE MAIN THREAT SHOULD BE WIND GUSTS IN EXCESS OF 60 MPH. THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HEAT INDICES SHOULD REACH 100 TO 105 DEGREES OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO FRIDAY MORNING ACROSS MUCH OF THE OUTLOOK AREA. CURRENT INDICATIONS ARE THAT THE MAJORITY OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER AN ISOLATED SEVERE STORM...ESPECIALLY ON THURSDAY...CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING...GENERALLY SOUTH OF A LINE FROM OAKLAND TO BEATRICE. KING
In the hours before
Local storm report, Aug 26, 3:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 1 N DU BOIS NE 60 MPH TSTM GUST
08/26/03 PAWNEE SOME TREE DAMAGE.
REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:59 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 31 min |
| Aug 26, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.